MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Model Number N/A
Medical Device Problem Codes Defective Component (2292); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that while performing an ureteroscopy procedure, the physician used a flexor ureteral access sheath and dilators and noticed that the inside of the sheath frayed.The sheath was removed and a new flexor ureteral access sheath was introduced to complete the procedure.No unintended section of the device remained inside the patient's body.The patient did not require an additional procedure due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: one used flexor ureteral access sheath was returned for investigation with the dilator and sheath assembled together.Visual inspection noted a severe kink in the flexor assembly in the middle of the device.The most likely cause of the kink damage is due to the manner in which it was returned.Some of the clear lining has been sheared off from inside the sheath and was protruding from the fitting.This device has been scraped on the inside by an instrument of undetermined origin.A review of production and quality documentation did not observe any specific issues with current controls that may have contributed to this incident.Based on the information provided, the actual root cause is due to the handling of the device.A review of the device history records for this product revealed no non-conformances during the manufacturing process that would have caused or contributed to the reported issue.A review of complaint history for this product/lot number combination revealed there have been no other complaints received for lot number 7730901.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6700136
Report Number1820334-2017-01713
Device Sequence Number71802
Product Code KOE
UDI-Device Identifier00827002191686
UDI-Public(01)00827002191686(17)200307(10)7730901
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFUS-120035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1